It is currently Fri Aug 18, 2017 12:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
 Post subject: Suboxone and Hives?
PostPosted: Tue Jul 23, 2013 10:52 am 
Offline
Average Poster
Average Poster

Joined: Mon Sep 07, 2009 4:37 pm
Posts: 14
I have been taking Suboxone for quite some time - close to 5 years. I have been on a steady dose of 8 mg./day for a few years. I woke up yesterday morning covered in hives from head to toe. I didn't realize it at the time, but by yesterday evening I was also running a temp of 101.2. I am wondering if this can be an allergic reaction to the Suboxone after being on it for this long?
In addition, I have SLE (Systemic Lupus) and have read that hives are common in about 10% of Lupus sufferers. That being said, I haven't seen anything about fever being part of this. I have read that fever and hives can be the sign of a viral infection, though. I'm afraid to stop taking my Suboxone cold turkey so I am hoping someone can give me some help/advice with this. I did speak to my Dr.'s nurse yesterday and she spoke with my Dr. who said to take Benadryl (which I had already done out of desperation after doing some internet research and speaking to a pharmacist.) This morning they are worse - my entire torso is covered and my scalp seems to be, also. The hives that were originally on my legs/arms seem to be "better" in that they're still red spots but they are not itchy anymore. I am developing some new spots on my arms/legs but not nearly the amount I had the day before. I do not have health insurance so if I can avoid a costly Dr.'s visit with testing, etc. or an ER visit, that would preferable. Thanks in advance for ANY information, experience or suggestions.

P.S. I HAVE, in the past, developed allergies to certain medications, but they were not medications I had been regularly taking. For instance, I suffered from chronic kidney stones for about 5 years and during that time had many hospitalizations/surgeries for them. On one ER visit the ER Dr. gave me demerol after asking if I was allergic (I had had it before with no issues so I said that I wasn't) and promptly broke out in hives - they were forming following the vein my I.V. was in. The exact same thing happened with Morphine. The difference, obviously, is that I was not taking either of those drugs regularly - only when in the hospital and administered by Drs. My DOC prior to Suboxone was Lortab and I never had an allergic reaction to it.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 28, 2013 1:20 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
VOsRose, I'm sorry that no one felt they could give you any information on this. I, myself, have never experienced hives, so I don't have any experience to draw upon.

How are you doing now? Are you any better? From the lack of response you've gotten here I would guess that the hives probably aren't related to the sub, but more likely the lupus. Since lupus involves a hyper immune response perhaps the fever is part of that response?

I hope you are feeling much better by today!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group